MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-SP-0730
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Other serious (important medical events) - this is being reported as a serious injury (retained foreign object) due to the fractured tip of the driver being left in the head of the polyaxial screw implanted in the patient.It is important to note that once the rod implant is seated and locked into the tulip of the polyaxial screw, the fractured tip is prevented from dislodging as long as the rod remains firmly locked in place.Date of event - unknown.Occupation - other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a procedure was performed on an unknown date, utilizing the reform pedicle screw system.While attempting to insert a reform pedicle screw ha coated, the tip of the driver broke.The broken tip was left in the head of the screw, implanted in the patient.There was no delay to the procedure.
 
Additional Manufacturer Narrative
H3 device evaluation - the tip of the driver was examined with the aid of a 5x loop.The tip has been sheared off with the fracture plane normal to the driver's longitudinal axis.It cannot be ascertained if the failure was solely due to the loading condition applied during this procedure or if prior loading may have initiated a crack the subsequently manifested in the observed failure.The likely cause for the failure is high torque application.Review of device history records found a total of six (6) six pieces of lot 16999ps-r released for distribution in march of 2018 and may of 2020 with no deviation or anomalies.Two-year complaint history review (6.14.2019-6.14-2021) found this to be the only report of this nature for the reported lot.Further review did not identify a trend for reports of this nature for the reported part number.No corrective actions are being recommended at this time.
 
Event or Problem Description

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key12150550
Report Number3005739886-2021-00041
Device Sequence Number20003275
Product Code HXX
UDI-Device Identifier00815362022016
UDI-Public00815362022016
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number39-SP-0730
Device Catalogue Number39-SP-0730
Device Lot Number16999PS-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;